It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Back Problems Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-04-2007, 09:47 AM   #1
Inactive
(female)
 
Join Date: Oct 2006
Location: surrey- England
Posts: 458
sherry1 HB User
Question Advice About Gabapentin

Hi all

I went to my doc 2 weeks ago an she put me on Gabapentun.
She told me not to miss a dose because it may cause me to have a fit.

At the time she made an appointment for me to come back an see her on Wednesday but she hasnt given me enough tablets to last till then.

I was wondering if anybody knew how long it would be before i would have any side effects if i didnt take it for 2 days?

Best wishes

 
Old 03-04-2007, 11:20 AM   #2
Inactive
(male)
 
Join Date: Mar 2005
Location: PA. DeerCreek
Posts: 4,429
shawley HB User
Re: Advice About Gabapentin

Sherry1,
My doctor just put me on 300mg Gabapentin 1 capsule 3 times a day and 2 at night. What do you mean by if you miss a dose you'll have a fit ?
The only major thing I have read about this drug is it causes weight gain.

If you find any more info please post it, thanks you.

 
Sponsors Lightbulb
   
Old 03-04-2007, 02:15 PM   #3
Inactive
(female)
 
Join Date: Oct 2006
Location: surrey- England
Posts: 458
sherry1 HB User
Re: Advice About Gabapentin

Hi Shawley

Gabapentin is used to treat seizures in epilepsy by decreasing abnormal activity in the brain.
It relieves pain by changing the way the body senses pain.

At the moment i am on 300mg 3 times aday.

Last edited by sherry1; 03-04-2007 at 02:17 PM.

 
Old 03-05-2007, 04:20 AM   #4
Inactive
(male)
 
Join Date: Mar 2005
Location: PA. DeerCreek
Posts: 4,429
shawley HB User
Re: Advice About Gabapentin

[COLOR="DarkSlateBlue"][B]
Morning ,
I take 300mg also 1 capsule 3 times a day and 2 at night. I used this before and got no relief , but I'm trying it again. Anthing other than narcotic's. But I'm starting to think I may have to go back to narcotic's unless the spinalcord stimulator works for me.

Hope you get some relief from your med's [/B][/COLOR]

 
Old 03-05-2007, 05:16 AM   #5
Senior Member
(male)
 
Join Date: Jun 2006
Location: Midwest
Posts: 110
HAGFAN HB User
Re: Advice About Gabapentin

Gabapentin is simular to Neurontin, both are used to calm down the nervous system therefore reducing nerve pain (in theory) I've been on both along with Zonegram, never gained any benifit from these. Just from going through all this back/leg pain with many surgeries I know every new doc I see is quick to Rx one of these three drugs. For the record I never had nor heard off any troubling side effects, If I where you sherry I would just spread out what meds you have to cover you until you can see your doc, having less is safer then having none. Or just call your doc for a refill on your script. Good Luck!

 
Old 03-05-2007, 05:21 AM   #6
Inactive
(male)
 
Join Date: Mar 2005
Location: PA. DeerCreek
Posts: 4,429
shawley HB User
Re: Advice About Gabapentin

[COLOR="Teal"][B]
HAGFAN,
I haven't ever had any sucess with these either, Gabapentin is a generic form of neurontin. I ask my doctor to give somthing for my pain other than narcotic's so he gave me these and my pain is horrible now that I'm only taking Morphine and Gabapentin.[/B][/COLOR]

 
Old 03-05-2007, 08:54 AM   #7
Member
(female)
 
Join Date: Dec 2006
Location: CA
Posts: 54
sbbo97 HB User
Re: Advice About Gabapentin

Hi Sherry,

I was on gabapentin (neurontin) for several months and was eventually ramped up to 4800mg/day. (Obscene, I know... ) Anyway - it never did anything for me and I never had any side affects. HOWEVER, the "fit" that is mentioned from not taking the medication is that it has been known to cause seizures if you don't taper off it. If you quit cold turkey there can be problems even if you're not an epileptic. Now... there may be a dosage that is so low that missing doses won't cause problems, but for the most part, I'd be cautious skipping any doses.

sbbo97

 
Old 03-06-2007, 04:52 AM   #8
Senior Member
(male)
 
Join Date: Jun 2006
Location: Midwest
Posts: 110
HAGFAN HB User
Re: Advice About Gabapentin

Thanks for clearing up those two meds for me, I had them from two different docs at two different times so I never even thought of them being the the same drug, I just new they didn't do a dam thing for me. I can't believe you were on 4800 mg a day of anything!! thats a lot of meds.
Shawley, back/leg pain and no narcotics???? Good luck with that...I just couldn't be without. I have this stimulator on nearly every waking moment just to give it the best possible chance to help me. I notice sometimes during the day I have to stop and think if the unit is on or not, as it works for me now, I need to be laying down a certian way in order to get effective relief. Not exactly how it's meant to work but, I'll take what I can get..

 
Old 03-06-2007, 04:58 AM   #9
Inactive
(male)
 
Join Date: Mar 2005
Location: PA. DeerCreek
Posts: 4,429
shawley HB User
Re: Advice About Gabapentin

[COLOR="DarkSlateBlue"][B]
HAGFAN,
I do take 15mg Morhine twice a day. One in the morning and 1 at night ,it aint nearly enough for the pain. I was taking
15mg oxycodone twice a day and 3omg morphine twice a day, But I kind of hit rock bottom so I'm tappering off everything, Yea the pain is horrible ! I'm getting the spinalcord Implant soon..Is that what you have ?
or is it the tens unit your talking about ?

Thanks ,
Shaw[/B][/COLOR]

 
Old 03-06-2007, 08:43 PM   #10
Senior Member
(female)
 
Join Date: Feb 2007
Location: Virginia
Posts: 290
ustalaughalot HB User
Re: Advice About Gabapentin

Hello all,

I was just given Gabapentin 300 mg one or two three times a day. On the side of the bottle where it lists the major possible side effects it says to wear a medic alert bracelet while on this med. Does anyone know why? Usta

 
Old 03-06-2007, 09:16 PM   #11
Member
(female)
 
Join Date: Feb 2007
Location: Nashville, TN
Posts: 92
hugg724 HB User
Re: Advice About Gabapentin

[QUOTE=ustalaughalot;2841686]Hello all,

I was just given Gabapentin 300 mg one or two three times a day. On the side of the bottle where it lists the major possible side effects it says to wear a medic alert bracelet while on this med. Does anyone know why? Usta[/QUOTE]

Neurontin (Gabapentin) is also prescriped for epilepsy. Most likely the medic alert bracelet is for that condition to alert people of the condition in the event of a seizure.

hugs

 
Old 03-07-2007, 05:25 AM   #12
Senior Member
(male)
 
Join Date: Jun 2006
Location: Midwest
Posts: 110
HAGFAN HB User
Re: Advice About Gabapentin

Shawley, I have the permamently inplanted unit. I went through the trial implant then doc said lets try the real thing. To bad for me this permament one works only as good as the trial did, not so good. When the pain is bad during the day I can really crank up the juice and just let the stim overtake everything, it gets pretty intense. It's hard to explain, you will know what I mean when you get yours. It kind of feels like a real intense hot tub

 
Old 03-07-2007, 10:46 AM   #13
Inactive
(male)
 
Join Date: Mar 2005
Location: PA. DeerCreek
Posts: 4,429
shawley HB User
Re: Advice About Gabapentin

[COLOR="DarkOliveGreen"][B]
Thanks HAGFAN ,
I'm going to ask for the paddle leads. There supposed to be better ? Thanks for being honest. [/B][/COLOR]

 
Old 03-07-2007, 01:59 PM   #14
Senior Member
(male)
 
Join Date: Jun 2006
Location: Midwest
Posts: 110
HAGFAN HB User
Re: Advice About Gabapentin

When you talk to your doc see if he is going to use the leads with eight points of contact per lead vs only four points per lead, this will give you much more versatility and more coverage area having the extra eight points to try. I will hope your doc will use these bigger leads/paddles. Are you using Medtronic or a different company?

 
Old 03-07-2007, 08:29 PM   #15
Senior Veteran
(female)
 
Join Date: Oct 2006
Location: NJ
Posts: 1,321
hessie28 HB Userhessie28 HB User
Re: Advice About Gabapentin

I was just weaned off Gabapentin. There are side effects if you suddenly stop it. I think it you have only been on it for a short time and miss some doses that there won't be a problem. I would call the dr. I was on 1800mg. It didn't help and made me swell up and gain weight. I'm starting Amitriptyline now. It is an anti-depressant but used for everything but depression.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Has Anyone taken Gabapentin for pain? mewcamaro Back Problems 13 06-27-2012 10:06 AM
Advice for a new member c6/7 disc problem with spinal compression ces59 Spinal Cord Disorders 26 02-05-2010 09:36 AM
Gabapentin depletes these nutrients... ladybird988 Back Problems 8 01-30-2010 09:18 PM
Desperate for advice Ishbell Back Problems 7 06-05-2008 08:24 PM
Gabapentin for sciatic pain? camperboy Back Problems 22 09-03-2007 12:49 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is Off
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:39 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!